MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number 178093
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the sleeve of the instrument was damaged.It was reported that the device showed signs of melting.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the sleeve of the device is not fully retracted during use or and the tip of the device contacts conductive irrigation fluid or other conductive material such as metal.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when using electrocautery, ensure that the outer sleeve is fully retracted to expose the tip of the device, as failure to do so may compromise discharge of energy from the electrode.When using electrocautery, ensure that the electrode is not in contact with conductive irrigation fluid, as this may compromise discharge of energy from the electrode.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic cholecystectomy, when the surgeon activated the coagulant energy to coagulate the gallbladder, the tip of the black sheath was melted.A reusable instrument was used to complete the case.There was no patient injury.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key12459050
Report Number2647580-2021-03093
Device Sequence Number4067728
Product Code GEI
UDI-Device Identifier10884523000900
UDI-Public10884523000900
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number178093
Device Catalogue Number178093
Device Lot NumberP1C0905
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1